DOI 10.1177/106002809202600210
Psychiatric disturbances associated with ganciclovir therapy.
Аннотация
OBJECTIVE
To report a case of possible ganciclovir-induced psychiatric disturbances.
CASE SUMMARY: A patient with AIDS who had no known psychiatric history and mild renal dysfunction experienced exacerbation of cytomegalovirus retinitis and was treated with ganciclovir 5 mg/kg iv q12h. The patient complained of nightmares and developed visual hallucinations and severe agitation on day 15 of ganciclovir therapy. The problems resolved after haloperidol administration and ganciclovir withdrawal and reappeared when the same regimen was reinstituted. However, the patient was able to tolerate the maintenance dose of ganciclovir at 5 mg/kg/d along with haloperidol later without further episodes of visual hallucinations.
DISCUSSION: Case reports in the literature on ganciclovir-or its analog, acyclovir-, induced psychiatric disturbances were reviewed and compared. The potential relationship between ganciclovir accumulation in patients with renal insufficiency and the observed central nervous system problems in our patient was postulated.
CONCLUSIONS
It is likely that ganciclovir accumulation contributed to the acute psychotic episodes observed in our patient. Adjusting ganciclovir dosage based on the patient's renal function is probably the only approach required to prevent or reduce the incidence of these episodes.
Предметные рубрики MeSH
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.